Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Melbourne, FL

July 1, 2013Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 1, 2013, 4:11 PM EDT for Volusia County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 4:11 PM EDT (20:11 UTC)
Expired
Jul 1, 2013, 5:00 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS82 KMLB 012011
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
411 PM EDT MON JUL 1 2013

FLZ041-141-012100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
411 PM EDT MON JUL 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN VOLUSIA COUNTY...

* UNTIL 500 PM EDT.

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES SOUTHWEST OF
NEW SMYRNA BEACH...MOVING NORTH AT 35 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2916 8097 2910 8092 2908 8093 2907 8090
      2888 8078 2880 8107 2881 8107 2883 8112
      2880 8113 2926 8135 2927 8116 2941 8116
      2943 8114 2943 8110
TIME...MOT...LOC 2011Z 162DEG 34KT 2897 8111

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:18 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 1, 3:18 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT MON JUL 1 2013

.DISCUSSION...

...WET PATTERN INTO MID WEEK BEFORE TURNING DRIER...

CURRENTLY-TONIGHT...RATHER ANOMALOUS TROUGH ALOFT FROM THE MID
SECTION OF THE COUNTRY INTO THE GULF OF MEXICO...COMBINED WITH
BROAD LOW PRESSURE AND A FRONT OVER THE SOUTHEAST STATES...WERE
PROVIDING A DEEP...MOIST SOUTHERLY WIND FLOW.

CONSIDERABLE DEBRIS CLOUDINESS THIS MORNING GAVE WAY TO JUST A
LITTLE HEATING...WHICH SET OFF STORMS A LITTLE LATER THAN
YESTERDAY. THIS ACTIVITY WILL SWEEP ACROSS NORTHERN SECTIONS
THROUGH LATE AFTERNOON. NOT SURE THERE WILL BE A PRONOUNCED SECOND
ROUND OF STORMS LIKE THE PAST FEW DAYS BUT WITH THE DEEP MOISTURE...
AN ENHANCED SOUTHERLY WIND FLOW AND SOME LARGE SCALE LIFT...EXPECT
AT LEAST AREAS OF RAIN WITH ISOLATED STORMS TO LINGER INTO THE
EVENING. HAVE GONE CLOSE TO MOS POPS WHICH ARE 40 PERCENT SOUTH TO
60 PERCENT CENTRAL/NORTH.

(MODIFIED PREVIOUS DISCUSSION)...
TUE-THU...DEEP LAYER SSW FLOW WILL GRADUALLY BACK TO SERLY AS THE
ANOMALOUSLY DEEP/NEAR FULL LATITUDE TROUGH OVER THE MS/OH VALLEYS
STARTS TO FILL AND THE DLM ATLC SUBTROPICAL RIDGE BUILD BACK WWD.
THIS GRADUALLY SHUNTS THE CARIBBEAN MOISTURE PLUME WWD ACROSS THE
ERN GULF AND GULF COAST BY THU. HIGH POPS TUE (70) TREND A BIT
BACK BY WED (60)...THEN DROP TO BELOW CLIMO THU (20 COAST/30
INLAND) AS SFC AND STEERING LAYER WINDS BECOME SERLY AND MID LEVEL
RIDGING BRINGS A RELATIVELY DRIER AND MORE SUBSIDENT (OR LESS
PRONE TO ASCENT) AIR MASS OVERHEAD.

CONSIDERABLE DEBRIS CLOUDINESS WILL LIKELY LINGER INTO TUE MORNING
AGAIN. HIGH MOISTURE (OVER 2 INCHES PRECIPITABLE WATER) AND STILL
ENHANCED SOUTHERLY LOW LEVEL WINDS WITH JUST A LITTLE DAYTIME
HEATING SHOULD SPARK SCATTERED TO NUMEROUS SHOWERS AND STORMS.
OVERALL THE WIND FIELDS ARE FORECAST TO DECREASE A LITTLE BUT
STILL EXPECT A FEW STRONG STORMS AGAIN. DO NOT SEE A FOCUS
MECHANISM IN OUR AREA FOR TRAINING STORMS...BUT AFTER SEVERAL DAYS
OF SCATTERED HEAVY RAIN AMOUNTS...PONDING WATER PROBLEMS SHOULD
INCREASE IN SOME LOCATIONS.

FRI-MON...PATTERN RESEMBLES TYPICAL MID-JULY "DRY DOLDRUMS" EVENT
(AS OUR RETIRED MIC USED TO CALL IT) FEATURING MODERATE ESE TO SE
WINDS. THIS SPELLS A FAST MOVING EAST COAST SEA BREEZE WITH SMALL
CHANCE FOR NIGHTTIME AND MAINLY MORNING SHOWERS ALONG THE EAST COAST
AND LOW END CHANCE FOR SHRA/TS OVER THE INTERIOR THROUGH MID TO LATE
AFTERNOON. ACTIVITY MOVES INTO/OFFSHORE THE WRN PENINSULA PRIOR TO
SUNSET. WENT BELOW MEX POP NUMBERS...GENERALLY 20 ALONG THE COAST
AND 30 INLAND.

ONE INTERESTING FEATURE TO LOOK FOR ABOUT A WEEK FROM NOW IS THE
FIRST TUTT (TROPICAL UPPER TROPOSPHERIC TROUGH) LOW OF THE SEASON.
THIS FEATURE COMING IN FROM THE EAST CAN BE TRACED TO A LARGE PIECE
OF THE MID-OCEANIC TROUGH FRACTURING BY MID WEEK...AND THEN GETTING
SENT WWD UNDERNEATH THE STRONG DLM SUBTROPICAL RIDGE. ECM IS A WEE
BIT FASTER THAN THE GFS IN WWD FORWARD SPEED INTO THE BAHAMAS/FL.
SHOULD SEE DRY/SUBSIDENT CONDITIONS ON ITS WRN FLANK MONDAY...BUT
MORE CONVECTIVELY ACTIVE ONCE THE SYSTEM GETS TO A LONGITUDE WEST
OF FL BY TUE (ASSUMING THE TIMING OF THE MODELS HOLDS TRUE).

&&

.AVIATION...
QUICK MOVING SHOWERS/STORMS WILL PRODUCE A BRIEF PERIOD OF
IFR/GUSTY WINDS OVER 35 KNOTS/TORRENTIAL DOWNPOURS/FREQUENT
LIGHTNING TO MANY OF THE TERMINALS THROUGH LATE AFTERNOON OR EARLY
EVENING. MUCH OF THE ACTIVITY MISSED KVRB-KSUA BUT OUTFLOW
BOUNDARIES SHOULD PROPAGATE SOME STORMS BACK TO THE COAST THROUGH
EARLY EVENING. AFTER THE DAYTIME HEATING STORMS DIMINISH...SOME
LINGERING AREAS OF STRATIFORM RAIN SHOULD LINGER INTO EVENING AND
THERE COULD ALSO BE A FEW STORMS INTO LATE EVENING. TUE LOOKS
SIMILAR WITH A VERY MOIST AIR MASS...STRONGER THAN NORMAL LOW
LEVEL WINDS BUT CONSIDERABLE DEBRIS CLOUDS LINGERING AGAIN.
ENOUGH HEATING SHOULD OCCUR BY AFTERNOON FOR SCATTERED TO
NUMEROUS SHOWERS AND A FEW STRONG STORMS.

&&

.MARINE...
TONIGHT-TUE...AN OVERALL WEAKENING OF THE GRADIENT HAS OCCURRED
WITH OBSERVATIONS AND LOCAL ANALYSIS SHOWING SOUTH WINDS AT 10-15
KNOTS. MODELS INDICATE SOME DIURNAL INCREASE THOUGH SO WILL GO
WITH AN EXERCISE CAUTION HEADLINE FOR THE NORTH TWO OFFSHORE LEGS.
THE ATLANTIC RIDGE AXIS IS FORECAST TO NUDGE CLOSER TO THE WATERS
ON TUE SO SOUTH WINDS SHOULD SWING TO SOUTHEAST IN THE SOUTH
ZONES. SPEEDS LOOK TO BE AROUND 15 KNOTS.

WED-SAT...A 13-18KT MODERATE TO FRESH SE BREEZE INDICATED THROUGH
LATE WEEK. SHOULD SEE LOWER COVERAGE OF MARINE STORMS BEGINNING
WED NIGHT. SEAS MAINLY IN THE 3-5FT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  86  75  88 /  60  70  40  60
MCO  74  88  75  89 /  60  70  40  60
MLB  77  87  77  88 /  40  70  40  60
VRB  77  88  77  88 /  40  70  40  60
LEE  75  87  75  89 /  60  70  40  60
SFB  76  89  76  90 /  60  70  40  60
ORL  75  88  76  89 /  60  70  40  60
FPR  77  87  77  89 /  40  70  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS...LASCODY
IMPACT WEATHER/RADAR...WEITLICH/SEDLOCK
Hazardous weather outlook, Jul 1, 11:17 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1117 AM EDT MON JUL 1 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1117 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
NUMEROUS TO WIDESPREAD SHOWERS ARE EXPECTED TO DEVELOP AND MOVE
QUICKLY NORTH TO NORTHEAST ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON. WHILE THE EAST COAST SEA BREEZE IS NOT EXPECTED TO FORM
TODAY...HIGH AVAILABLE MOISTURE COMBINED WITH MID TO UPPER LEVEL
AREAS OF LIFT AND INSTABILITY WILL GENERATE SCATTERED LIGHTNING
STORMS OVER THE AREA.

A FEW STORMS MAY BECOME STRONG LATER TODAY WITH THE PRIMARY
THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS IN EXCESS OF 50 MPH. STORM MOTION WILL BE TOWARD THE NORTH
TO NORTHEAST AROUND 30 TO 35 MPH.

PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD REMAIN AWARE THAT
STORMS MAY APPROACH RAPIDLY FROM THE SOUTH. BE PREPARED TO MOVE
INSIDE A STURDY BUILDING WELL BEFORE STORMS APPROACH YOUR AREA.

.FLOOD IMPACT...
NUISANCE FLOODING WILL BE POSSIBLE IN LOW SPOTS AND ON ROADWAYS. A
QUICK ONE TO TWO INCHES OF RAIN MAY OCCUR IN AN HOUR OR LESS AS
WIDESPREAD SHOWERS AND SCATTERED STORMS WITH MODERATE TO HEAVY
RAINFALL PREVAIL THROUGH THE DAY.

.RIP CURRENT IMPACT...
RIP CURRENT RISK WILL BE LOW TO MODERATE ALONG AREA BEACHES TODAY.
STRONG SOUTHERLY WINDS WILL GENERATE AN OFFSHORE MOVING CURRENT
THAT WILL COMBINE WITH A HIGH ASTRONOMICAL TIDE TO ENHANCE THE
PULL OF ANY RIP CURRENTS THAT MAY DEVELOP. THE THREAT WILL BE
HIGHEST BETWEEN 12:30 PM AND 7:00 PM DUE TO TIDAL EFFECTS. CHECK
WITH BEACH PATROL FOR LOCAL CONDITIONS AND ALWAYS SWIM AT GUARDED
BEACHES.

.MARINE THUNDERSTORM GUST IMPACT...
STRONG SOUTH TO SOUTHWEST WINDS ALOFT WILL ALLOW SCATTERED
LIGHTNING STORMS TO MOVE NORTH TO NORTHEAST UP TO 30 TO 35 MPH.
WHILE THE WINDS WILL PREVENT THE FORMATION OF THE EAST COAST SEA
BREEZE... THEIR RAPID MOTION WILL GIVE THEM A MODERATE POTENTIAL
TO PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS OVER INLAND LAKES AS
WELL AS COASTAL WATERWAYS.

.WIND AND SEA IMPACT...
SOUTHERLY WINDS BETWEEN 15 TO 20 KNOTS WILL PREVAIL OVER THE WATERS
THROUGH MID AFTERNOON BEFORE GRADUALLY DIMINISHING BY SUNSET.
WHILE THE OFFSHORE WIND COMPONENT WILL LIMIT WAVE GROWTH...IT ALSO
WILL GENERATE CHOPPY SHORT PERIOD WIND WAVES WITHIN A FEW MILES OF
THE COAST. WAVES 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET OFFSHORE
WITH DOMINANT PERIODS AT OR BELOW 7 SECONDS CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SHOWER AND THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH MIDWEEK
AND WILL THEN DIMINISH AS THE PREVAILING FLOW GRADUALLY SHIFTS TO
THE SOUTHEAST. A FEW STRONGER STORMS WILL BE POSSIBLE EACH
AFTERNOON WITH THE PRIMARY THREATS BEING FREQUENT CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/WEITLICH

In the hours before

Local storm report, Jul 1, 2:44 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND GST     2 S CAPE CANAVERAL      28.37N 80.60W
07/01/2013  M45 MPH          BREVARD            FL   OTHER FEDERAL

            WIND GUST FROM USAF WIND TOWER AT 24 FT.

&&

PG
Special weather statement, Jul 1, 2:50 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT MON JUL 1 2013

FLZ058-059-011930-
OKEECHOBEE-ST. LUCIE-
250 PM EDT MON JUL 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY...

* UNTIL 330 PM EDT.

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER FOUR SEASONS
ESTATES...MOVING NORTH AT 30 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2717 8091 2719 8091 2723 8099 2729 8101
      2764 8087 2764 8078 2756 8078 2756 8054
      2720 8060 2720 8067 2716 8068 2716 8072
      2720 8080 2714 8088
TIME...MOT...LOC 1850Z 191DEG 26KT 2729 8072

SEDLOCK
Special weather statement, Jul 1, 3:05 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT MON JUL 1 2013

FLZ045-047-053-147-011945-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
305 PM EDT MON JUL 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN ORANGE COUNTY...
NORTHEASTERN OSCEOLA COUNTY...

* UNTIL 345 PM EDT.

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER LONE CABBAGE FISH
CAMP...MOVING NORTH AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KLONDIKE BEACH...CANAVERAL GROVES...MERRITT ISLAND WILDLIFE
REFUGE AND KENNEDY SPACE CENTER.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2838 8072 2839 8073 2836 8072 2823 8075
      2816 8111 2861 8132 2861 8096 2878 8096
      2879 8078 2871 8071 2873 8070 2876 8074
      2879 8075 2879 8072 2870 8065
TIME...MOT...LOC 1905Z 188DEG 34KT 2837 8085

SEDLOCK
Local storm report, Jul 1, 3:06 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
306 PM EDT MON JUL 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND GST     MELBOURNE               28.08N 80.61W
07/01/2013  M41.00 MPH       BREVARD            FL   ASOS

            WIND GUST FROM ASOS AT MELBOURNE INTERNATIONAL AIRPORT.

0230 PM     TSTM WND GST     2 S CAPE CANAVERAL      28.37N 80.60W
07/01/2013  M44.00 MPH       BREVARD            FL   OTHER FEDERAL

            WIND GUST FROM USAF WIND TOWER AT 22 FT.

0236 PM     TSTM WND GST     3 W CAPE CANAVERAL      28.40N 80.66W
07/01/2013  M40.00 MPH       BREVARD            FL   OTHER FEDERAL

            WIND GUST FROM USAF WIND TOWER AT 27 FT.

&&

PG
Special weather statement, Jul 1, 3:33 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT MON JUL 1 2013

FLZ041-045-046-141-147-012015-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-SEMINOLE-
333 PM EDT MON JUL 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHWESTERN BREVARD COUNTY...ORANGE COUNTY...SEMINOLE COUNTY...
SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 415 PM EDT.

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM MIMS TO
LAKE NONA...MOVING NORTH AT 35 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KLONDIKE BEACH...APOLLO BEACH...BELLE ISLE AND BETHUNE BEACH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2878 8142 2905 8089 2869 8065 2868 8066
      2881 8078 2885 8078 2885 8081 2879 8078
      2867 8068 2860 8076 2862 8079 2857 8079
      2835 8106 2835 8139 2878 8166
TIME...MOT...LOC 1933Z 200DEG 27KT 2868 8082 2850 8104
          2838 8126

SEDLOCK
Special weather statement, Jul 1, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
411 PM EDT MON JUL 1 2013

FLZ041-141-012100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
411 PM EDT MON JUL 1 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER EASTERN VOLUSIA COUNTY...

* UNTIL 500 PM EDT.

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES SOUTHWEST OF
NEW SMYRNA BEACH...MOVING NORTH AT 35 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2916 8097 2910 8092 2908 8093 2907 8090
      2888 8078 2880 8107 2881 8107 2883 8112
      2880 8113 2926 8135 2927 8116 2941 8116
      2943 8114 2943 8110
TIME...MOT...LOC 2011Z 162DEG 34KT 2897 8111

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:02 PM EDTSpecial Weather StatementMLBIndian River43 min
Jul 1, 1:05 PM EDTSpecial Weather StatementMLBOkeechobee40 min
Jul 1, 1:37 PM EDTSpecial Weather StatementMLBBrevard53 min
Jul 1, 1:42 PM EDTSpecial Marine WarningMLB63 min
Jul 1, 1:58 PM EDTSevere Thunderstorm WarningMLBBrevard32 min
Jul 1, 2:23 PM EDTSpecial Marine WarningMLB82 min
Jul 1, 2:30 PM EDTSpecial Weather StatementMLBBrevard45 min
Jul 1, 2:31 PM EDTSpecial Weather StatementMLBOrange, Osceola59 min
Jul 1, 2:36 PM EDTSpecial Weather StatementMLBBrevard39 min
Jul 1, 2:37 PM EDTSpecial Weather StatementMLBOkeechobee23 min
Jul 1, 2:50 PM EDTSpecial Weather StatementMLBOkeechobee40 min
Jul 1, 3:05 PM EDTSpecial Weather StatementMLBSeminole40 min
Jul 1, 3:33 PM EDTSpecial Weather StatementMLBOrange, Seminole42 min
Jul 1, 3:49 PM EDTSpecial Marine WarningMLB86 min
Jul 1, 4:10 PM EDTSpecial Marine WarningMLB95 min
Jul 1, 4:48 PM EDTSpecial Weather StatementMLBSaint Lucie42 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.